Alert archive / Connecticut / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 11, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 11, 2001, 8:30 PM EDT for Naugatuck Valley Planning Region, Connecticut. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2001, 8:30 PM EDT (00:30 UTC)
- Expired
- Jun 11, 2001, 9:15 PM EDT
- In force
- 45 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
The radar
The Brookhaven radar (KOKX), 75 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 703 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 120030 SVROKX CTC009-120115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW YORK NY 830 PM EDT MON JUN 11 2001 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT * UNTIL 915 PM EDT * AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTHBURY...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NAUGATUCK...6 MILES SOUTH OF WATERBURY AT 840 PM EDT WALLINGFORD AT 900 PM EDT 7 MILES SOUTH OF MERIDEN AT 905 PM EDT $$ REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND SOUTHEAST= NEW YORK. LAT...LON 4159 7324 4141 7328 4142 7276 4158 7277
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:30 PM EDT, 6 hours earlier.
Area forecast discussion, Jun 11, 2:30 PM EDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 230 PM EDT MON JUN 11 2001 DISC: WEAK LOW PRESS MOVG THRU NRN NEW YORL ST. THE LOW SHD TRACK E INTO NEW ENG BY TNGT. SHWRS AND TSTMS WILL MOV THRU UNTIL ARND MIDNGT. ETA/NGM SHOW ABOUT THE SAME WITH REGARD TO TIMMING AND STRENGTH OF THE TSTM MOVMENT. LATEST MSAS SFC PLOTS SHOWS THE MAIN AREA OF INSTABLIILTY IS MOVG INTO CNTRL NY/PA THERE IS ALSO ANOTHER SHSOT OVER NRN VA. ALL OF THIS SHD MOV INTO OUR RGN. THE MAIN THREAT WILL BE UNTIL ARND MIDNIGHT FOR MOST ZNS. A BIT LONGER OVER ERN LI AND CT. MOST OF THE ACTION SHD STILL BE TO OUR N...BUT WITH THE SLGT RISK OVR US WILL AGAIN MENTION THAT WE CUD SEE SOEM HVY RAIN...STRNG WIND AND THE LTGNG FACTOR. BUFKIT SHOWS WINDS REACHING ARND 40KT AT THE 2-3K LVL. WITH ANY TYPE OF EITHER HVY SHWRS/TSTMS THERE CUD BE SOME WINDS GUSTS. MODELS HAVE ALL THE ACTION GOING THROUGH US BY 06Z OR SO. THEN A WK HI PRES WILL BEGIN TO BUILD IN. NGM DOES WANT TO BRING A TOUCH OF PCPN WITH A VRY WK SHOT OF OMEGA...FOR NOW AM GOING WITH THE ETA AND WILL KP IT DRY FOR THE NXT COUPLE OF DAYS. UPR RIDGE DOES STRT TO DVLP AS THE TROF..S/W MOVS TO OUR E. WE AGAIN WILL GET INTO A SW FLOW AND TEMPS WILL RISE INTO THE MID AND UPR 80S ALONG WITH DEW POINTS IN THE MID TO UPR 60S. SUMMER HAS COME TO THE E CST. FCSTID = 17 EWR 67 85 65 87 / 30 0 0 0 MGJ 60 81 63 87 / 30 0 0 0 DXR 60 81 63 87 / 30 0 0 0 NYC 66 82 68 86 / 30 0 0 0 ISP 64 80 66 83 / 30 0 0 0 GON 63 76 64 78 / 40 0 0 0 .OKX... CT...NONE. NJ...NONE. NY...NONE. MARINE...NONE.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:30 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region | 45 min |
| Jun 11, 11:06 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 39 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.